MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 9MM; PLATE, BONE

BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 9MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported a screw fractured during implantation of temporomandibular joint implants on the left side.A unilateral arthroplasty was being carried out, and the hole was pre-drilled and the screw inserted according to surgical instructions.The screw fractured and the fractured piece could not be removed from the patient.The wound was rinsed and the surgery continued.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
D4 lot number - according to sales records, there were five (5) lots that were distributed to this hospital: 261370, 609810, 001830, 376880, 585940.This follow-up report is being submitted to relay additional information.The complaint is confirmed.The 2.0x9mm fossa x-dr scrw (item# 99-6579, lot# unk) was returned for investigation.Only the head of the screw was returned, as it was reported that the threaded portion of the screw fractured off in the patient's bone and was retained.The screw was fractured near the head at the start of the threads.Five possible lot numbers were identified in a search of the distribution history of this item to this hospital.The dhrs for each of these five lots were reviewed; no non-conformances were found.There are no indications of manufacturing defects.For this part (99-6579) in the previous one year (from the notification date) regarding the fracturing of this screw, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is excessive force was applied while inserting the screw, beyond what it was designed to encounter.It is possible that the screw was over-torqued or the patient's bone was too dense/hard for the screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 9MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10200732
Report Number0001032347-2020-00279
Device Sequence Number1071823
Product Code JEY
UDI-Device Identifier00841036057459
UDI-Public00841036057459
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6579
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR